Sufficient conditions on the zeroth-order general Randic index for maximally edge-connected digraphs

Document Type : Original paper


RWTH Aachen University


Let $D$ be a finite and simple digraph with vertex set $V(D)$. For a vertex $v\in V(D)$, the degree of $v$, denoted by $d(v)$, is defined as the minimum value of its out-degree $d^+(v)$ and its in-degree $d^-(v)$. Now let $D$ be a digraph with minimum degree $\delta\ge 1$ and edge-connectivity $\lambda$. If $\alpha$ is real number, then, analogously to graphs, we define the zeroth-order general Randi'{c} index by $\sum_{x\in V(D)}(d(x))^{\alpha}$. A digraph is maximally edge-connected if $\lambda=\delta$. In this paper, we present sufficient conditions for digraphs to be maximally edge-connected in terms of the zeroth-order general Randi'{c} index, the order and the minimum degree when $\alpha <0$, $0<\alpha <1$ or $1<\alpha\le 2$. Using the associated digraph of a graph, we show that our results include some corresponding known results on graphs. 


Main Subjects

[1] G. Chartrand, A graph-theoretic approach to a communications problem, SIAM J. Appl. Math. 14 (1966), 778-781.
[2] P. Dankelmann, A. Hellwig and L. Volkmann, Inverse degree and edgeconnectivity, Discrete Math. 309 (2009) 2943-2947.
[3] S. Fajtlowicz, On conjectures of graffiti II, Congr. Numer. 60 (1987) 189-197.
[4] D. Geller and F. Harary Connectivity in digraphs, in Recent Trends in Graph Theory, Proceedings of the First New York City Graph Theory Conference, 1970, Lecture Notes in Mathematics, vol. 186, 1971, pp. 105-115.
[5] I. Gutman and N. Trinajsti´c, Graph theory molecular orbitals. Total ϕelectron energy of alternant hydrocarbons, Chem. Phys. Lett. 17 (1972) 535-538.
[6] A. Hellwig and L. Volkmann, Maximally edge-connected and vertexconnected graphs and digraphs: A survey, Discrete Math. 308 (2008) 3265-3296.
[7] L.B. Kier and L.H. Hall, The nature of structure-activity relationships and their relation to molecular connectivity, European J. Med. Chem. 12 (1977) 307-312.
[8] X. Li and J. Zheng, An unified approach to the extremal trees for different indices, MATCH Commun. Math. Comput. Chem. 54 (2005) 195-208.
[9] A. Lin, R. Luo and X. Zha, On sharp bounds of the zero-order Randić index of certain unicyclic graphs, Appl. Math. Lett. 22 (2009) 585-589.
[10] G. Su, L. Xiong and X. Su, Maximally edge-connected graphs and zerothorder general Randi´c index for 0 < α < 1, Discrete Appl. Math. 167 (2014) 261-268.
[11] G. Su, L. Xiong, X. Su and G. Li, Maximally edge-connected graphs and Zeroth-order general Randi´c index for α ≤ −1, J. Comb. Optim. Doi 10.1007/s10878-014-9728-y